Alert archive / Virginia / Small Craft Advisories in 2025
Small Craft Advisory 21, NWS Wakefield, VA
NWS Wakefield, VA issued this small craft advisory at Feb 8, 2025, 6:59 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2025, 6:59 AM EST (11:59 UTC)
- Expired
- Feb 8, 2025, 1:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Wakefield, VA
The text
As transmitted.
542 WHUS71 KAKQ 081159 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 659 AM EST Sat Feb 8 2025 ANZ658-081800- /O.NEW.KAKQ.SC.Y.0021.250208T1200Z-250208T1800Z/ Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm- 659 AM EST Sat Feb 8 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WHAT...Northeast winds 15 to 20 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm. * WHEN...Until 1 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ650-652-082000- /O.CON.KAKQ.SC.Y.0020.250209T1200Z-250209T2100Z/ Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm- Coastal waters from Chincoteague to Parramore Island VA out 20 nm- 659 AM EST Sat Feb 8 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 4 PM EST SUNDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm and Coastal waters from Chincoteague to Parramore Island VA out 20 nm. * WHEN...From 7 AM to 4 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ630-631-082000- /O.CON.KAKQ.SC.Y.0020.250209T1200Z-250209T2100Z/ Chesapeake Bay from Smith Point to Windmill Point VA- Chesapeake Bay from Windmill Point to New Point Comfort VA- 659 AM EST Sat Feb 8 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 4 PM EST SUNDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 3 ft expected. * WHERE...Chesapeake Bay from Smith Point to Windmill Point VA and Chesapeake Bay from Windmill Point to New Point Comfort VA. * WHEN...From 7 AM to 4 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
203 WHUS71 KAKQ 081800 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 100 PM EST Sat Feb 8 2025 ANZ658-082100- /O.EXP.KAKQ.SC.Y.0021.000000T0000Z-250208T1800Z/ /O.NEW.KAKQ.SC.Y.0022.250208T1800Z-250208T2100Z/ Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm- 100 PM EST Sat Feb 8 2025 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WHAT...Northeast winds around 15 kt and seas 4 to 5 ft. * WHERE...Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm. * WHEN...Until 4 PM EST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ650-652-090200- /O.CON.KAKQ.SC.Y.0020.250209T1200Z-250209T2100Z/ Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm- Coastal waters from Chincoteague to Parramore Island VA out 20 nm- 100 PM EST Sat Feb 8 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 4 PM EST SUNDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected. * WHERE...Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm and Coastal waters from Chincoteague to Parramore Island VA out 20 nm. * WHEN...From 7 AM to 4 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ630-631-090200- /O.CON.KAKQ.SC.Y.0020.250209T1200Z-250209T2100Z/ Chesapeake Bay from Smith Point to Windmill Point VA- Chesapeake Bay from Windmill Point to New Point Comfort VA- 100 PM EST Sat Feb 8 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 4 PM EST SUNDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 3 ft expected. * WHERE...Chesapeake Bay from Smith Point to Windmill Point VA and Chesapeake Bay from Windmill Point to New Point Comfort VA. * WHEN...From 7 AM to 4 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this small craft advisory went out at Feb 8, 6:35 AM EST, 24 minutes earlier.
Area forecast discussion, Feb 8, 6:35 AM EST, 24 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
635 AM EST Sat Feb 8 2025
.SYNOPSIS...
A low pressure system will bring light precipitation to the area
on Saturday. Unsettled weather is expected to continue through
much of early next week with multiple low pressure systems
impacting the region.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 340 AM EST Saturday...
- Much colder with light precipitation moving through the
region. A wintry mix is expected for areas along and N of I-64
with little to no accumulation of snow/sleet expected.
High pressure (1026mb) is in place overhead early this morning,
centered just to the north of the FA. To the south, a stationary
boundary cuts across the Carolinas. Aloft, the pattern is nearly
zonal over the region, with a WNW flow. Through the day, a weak
disturbance passing over the region aloft combined with
overrunning moisture will bring precip to the local area. The
high to the N will slide offshore as well, but CAD will hold
the chilly air in place locally, allowing some wintry mix for
northern counties.
Temps so far are running a bit warmer than previously forecast, with
the exception of the Eastern Shore, which is running a bit cooler.
Latest obs show the upper 30s along and N of I-64 and the low 40s to
the S. On the Eastern Shore, temps are in the upper 20s. Therefore,
confidence in freezing temps being realized W of the bay is pretty
low. Radar shows some light echos along and N of I-64, but dry air
in place is likely limiting much of the precip from making it to the
ground so far. Over the next few hours, precip will start
roughly along the I-64 corridor with highest PoPs out W around
Fluvanna/Louisa/Cumberland. Precip remains focused along and N
of I-64 through the morning with lower chances for rain to the
S. The precip then gradually lifts N and E through the rest of
the day. For the most part, the warm nose should be in place
from the onset (especially since 00z guidance trended warmer),
so snow will likely be limited to the far northern edge/MD
Eastern Shore before switching over to a mix. Otherwise, it's
looking like a sleet/rain-sleet mix for areas N of I-64 and
just rain to the S. Given the slightly warmer temps now
expected, freezing rain is not much of a concern except perhaps
in isolated portions of Louisa/Fluvanna. Regarding accumulation,
a few tenths of an inch on the Eastern Shore and perhaps across
the extreme northern portions W of the bay is expected from the
snow/sleet. Will leave the Winter Weather Advisory in place for
now, but an early cancellation is certainly a possibility.
Otherwise, highs today will be in the mid-upper 30s N of US-460
and low 40s to the S under overcast skies.
Non-diurnal temps are expected overnight as a warm front lifts N
through the area before a cold front passes through early tomorrow
morning. By sunrise tomorrow, temps may be as warm as 60 in the far
SE. Elsewhere, temps warm to the mid-40s to mid-50s by morning.
While the cold front passage looks mostly dry, cannot rule out a few
widely scattered showers as it passes through late tonight.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
As of 400 AM EST Saturday...
Key Messages:
- Warmer and drier for Sunday
- Another chance for light precip Sunday night into Monday
Sunday looks to be relatively quiet weather-wise. Highs have trended
a bit cooler, but still looking at the low 60s in the SE, mid-upper
50s central portions of the area, and upper 40s to around 50 for the
Eastern Shore and the northern tier of counties. Winds will be
pretty gusty, though, especially near the coast where gusts of 20-
25mph are expected. Lows Sun night will be in the upper 20s to
around 30 in the far north, then low-mid 30s elsewhere. A weak
system across the S will bring a chance for some light precip late
Sun night into Mon. Some light snow or rain/snow mix will be
possible across central portions of the area early Monday. Little to
no accumulation anticipated with this. Highs on Monday will be in
the mid-40s.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 415 AM EST Saturday...
Key Message:
- Active pattern continues into next week with chances for
wintry precip Tues into Wed morning.
A rather active stretch of weather is expected for most of the
week. The relatively fast/split flow regime slowly transitions
to more SWly flow from Monday through midweek, in response to a
closed low digging in upstream across the desert southwest and N
MX. A broad baroclinic zone looks to develop, with several
areas of weak low pressure sliding across it.
Precip chances increase early Tuesday and mostly remain in the
likely or definite range through Thursday. CAD keeping the cold
air in place with allow for snow for portions of the area. There
is still some disagreement in how far south this snow makes it
(e.g. 00z GFS is further S than ECMWF). However, looking at the
ensemble probs, there is decent confidence in at least a couple
of inches across the northern third of the area. The ECMWF ens
even has some low-end (20-30%) probs for 6" across the northern
tier of counties. Precip should then change over to rain across
the area from S to N from Tues afternoon into Wed as temps aloft
and at the sfc warm. Then remaining rainy into Thursday, drying
out by Fri morning.
&&
.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
As of 635 AM EST Saturday...
Conditions deteriorate on this morning as a disturbance moves
across the area. CIGs lower to MVFR over the next few hours
with widespread IFR to LIFR CIGs expected by 18-23z. IFR/LIFR
CIGs then stick around until early tomorrow morning. Light
precip is already impact several terminals as it spreads across
the area this morning. Precip will continue through early
evening before drying occurs Sat night. This will mainly be in
the form of rain with MVFR VSBYs. However, a few hours worth of
PL is possible at SBY between 14-20z before precip changes to
all rain. Have reflected this in the TAF. While some sleet could
mix in at RIC at the onset...not confident enough to include in
the TAF attm. Winds shift to the E-ESE today and remain aob 12
kt. LLWS is expected at all terminals overnight.
Outlook: Multiple periods of sub-VFR conditions are likely
through early next week as a series of progressive disturbances
move through the region bringing low clouds and precipitation.
&&
.MARINE...
As of 449 AM EST Saturday...
Key Messages:
- Increasing onshore flow today may require SCA in southern
waters and mouth of the Bay.
- SCA conditions expected Sunday in the northern waters behind
a weak cold front, but may extend further south later in the
day.
NE flow along has prevailed overnight. The gradient between high
pressure to our north and a developing area of low pressure to our
south has tightened over the past few hours. This has resulted in an
increase in both winds and seas, mainly in the lower Bay and coastal
waters off the SE VA and NE NC. Sea heights have gradually crept up
to 3-4 ft in the coastal waters off NC and to 2-3 ft in the mouth of
the Bay out into the ocean. Wind speeds are being measured around 10
to 15 kts with gusts to 15 to 20 kts in these areas. If winds and
seas increase further in this morning, a SCA may be required.
Elsewhere, winds are at or below 10 kts.
Another area of low pressure will quickly progress northeastward
from the southern Plains this morning to Northeast today through
tomorrow, dragging a cold front through the area on Sunday morning.
As this low ejects out into the western North Atlantic Sunday
morning, SCA conditions are expected for at least northern coastal
waters and northern Bay, but may extend further south in the
afternoon. A SCA is in effect from 12Z-21Z tomorrow for these
waters,, but may need to be expanded southward by the afternoon
package. Thereafter, high pressure will build across the region and
benign marine conditions are expected through Monday night. The
progressive weather pattern will continue and Tuesday will see
increasing winds as the gradient tightens between another developing
low to the south and the aforementioned high to our N to NE. SCA
conditions are possible Tuesday through the end of the week due to a
combination of winds and onshore flow helping to build up seas.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...Winter Weather Advisory until 6 PM EST this evening for VAZ048-
061-062-509-510.
MARINE...Small Craft Advisory from 7 AM to 4 PM EST Sunday for ANZ630-
631-650-652.
&&
SYNOPSIS...MAM
NEAR TERM...AC
SHORT TERM...AC
LONG TERM...AC/MAM
AVIATION...AC/ERI
MARINE...NBHazardous weather outlook, Feb 8, 4:48 AM EST, 2 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 448 AM EST Sat Feb 8 2025 MDZ025-NCZ012>017-030>032-102-VAZ060-065>069-079>090-092-093-095>100- 512>516-518-520-523>525-091000- Maryland Beaches-Northampton-Hertford-Gates-Pasquotank-Camden- Western Currituck-Bertie-Chowan-Perquimans-Eastern Currituck- Prince Edward-Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan- Brunswick-Dinwiddie-Prince George-Charles City-New Kent-Gloucester- Middlesex-Mathews-Greensville-Sussex-Surry-James City-Southampton- Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach- Accomack-Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Eastern King William-Eastern King and Queen-York-Newport News- Hampton/Poquoson- 448 AM EST Sat Feb 8 2025 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, south central Virginia and southeast Virginia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ021>024-VAZ064-075>078-511-517-519-521-522-091000- Dorchester-Wicomico-Somerset-Inland Worcester-Caroline-Westmoreland- Richmond-Northumberland-Lancaster-Western Hanover- Western King William-Western King and Queen-Western Essex- Eastern Essex- 448 AM EST Sat Feb 8 2025 This Hazardous Weather Outlook is for southeast Maryland, central Virginia, east central Virginia, eastern Virginia and north central Virginia. .DAY ONE...Today and tonight. A wintry mix on Saturday may result in light sleet accumulations of less than 0.5". .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ048-061-062-509-510-091000- Fluvanna-Cumberland-Goochland-Western Louisa-Eastern Louisa- 448 AM EST Sat Feb 8 2025 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... This Hazardous Weather Outlook is for central Virginia. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 4:06 AM EST | Small Craft Advisory | AKQ | 42 hr | |
| Feb 8, 1:00 PM EST | Small Craft Advisory | AKQ | 34 hr |
Nearby
Small Craft Advisories in Virginia, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.